Jun 19, 2002
Actually I have several questions.
The first one is a side effect question: Do any of the HIV medications given to HIV+ patients have any effect on inhibiting Cathepsin-D?
And if they do - which meds do?
I realize this forum is for side effect questions - so if you can not answer the rest of my questions - Could you please let me know who to send these following question to!
If a patient goes in to have an HIV antibody test who: 1. has a medical condition that may cause low testosterone levels. 2. is an alcoholic 3.Who suffers from anxiety attacks and stess. 4. May be hypoglycemic.
Could this individual with all these conditions possibly end up with a "false positive" HIV antibody test result?
Do you personally know of any health conditions that would make a person test "false positive" on an HIV antibody test?
Is there scientific proof that the antibodies present in HIV + patients arise for no other reason than infection with a virus called HIV?
Since all the HIV experts declare cross-reaction antibodies affect both ELISAs and the Western blot, how do doctors know if their patients antibodies aren't cross-reacting?
Thanks for any answers you can send me!
Response from Dr. Henry
Cathepsin-D is a human protease which is under investigation for links to several types of cancer. I could not find any specific data regarding how protease inhibitors would impact Cathepsin-D levels in humans. I have asked several Pharm Ds to look into to it--if I find anything I will post it in the future.
The person with the conditions you cites would not be expected to have a higher rate of false positive HIV antibody tests.
The western blot actually provides an exact pattern of antibodies against HIV that are interpreted differently that the ELISA screeing test. False positive ELISA tests often have just one band (i.e. the p24 band) on the western blot and would be termed indeterminate but not positive. Higher rates of false positive ELISA tests are seen in pregnant women (still low rate) and persons with autoimmune disorders (still low). KH
hiv and sex
so sad over moon face
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Vomiting After Getting A Tattoo Worried I Have HIV
- How Long Does It Take To Show Signs Of Std?
- Pricking Tingling Symptoms On Vagina
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.